MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR POSTERIOR INTERBODY FUSION DEVICE PEEK/TI 11X25X10 L5°; LUMBAR SPINE CAGE

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR POSTERIOR INTERBODY FUSION DEVICE PEEK/TI 11X25X10 L5°; LUMBAR SPINE CAGE
Model Number 03.27.045
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22-sep-2021: lot 1921806: (b)(4) items manufactured and released on 22-oct-2020.Expiration date: 2025-10-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.
 
Event or Problem Description
Osteolysis was found around the posterior interbody fusion device, 3 months post the first revision surgery.The patient was not revised yet.One single plif cage was implanted.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on (b)(6) 2021: few months after multilevel lumbar stabilization surgery, a suspected infection occurs and some implants are withdrawn.Osteolysis has been observed around one of the posterior cages used.This same observation has been reported by this same hospital previously; though it was never reported by any other hospital worldwide.A peculiarity of this case is the use of a single plif cage associated with the pedicle screw/rod system, but we cannot establish a relationship between this factor and the observed osteolysis.It's also possible that osteolysis and infection-mimicking symptoms are related to each other, but again this cannot be established with the information at hand.In addition the event description has been updated as per new info received on 21st and 22th october 2021.
 
Event or Problem Description
After a few weeks from the primary surgery, a pedicle screw loosening and a cage migration in l2/3 have been found.One single plif cage was implanted.Osteolysis was found around the posterior interbody fusion device.There was a suspicion of infection but it was not confirmed.On (b)(6) 2021 there was an extended fusion from l2 to s2ai, including cement augmentation in l2, the cage was replaced with a plif cage used in l2/3.On (b)(6) , 2021 there was another revision surgery where the cage in l2/3 was removed and was replaced with an xlif cage.
 
Additional Manufacturer Narrative
On 04-nov-2021 we have received the following information: the lot of the first cage was confirmed.The revision of sep 30th was confirmed to be due to cage migration and osteolysis.

Brand Name
MECTALIF POSTERIOR POSTERIOR INTERBODY FUSION DEVICE PEEK/TI 11X25X10 L5°
Common Device Name
LUMBAR SPINE CAGE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12519092
Report Number3005180920-2021-00770
Device Sequence Number19979529
Product Code MAX
UDI-Device Identifier07630030831874
UDI-Public07630030831874
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2025
Device Model Number03.27.045
Device Catalogue Number03.27.045
Device Lot Number1921806
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer08/27/2021
08/27/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date10/22/2021
11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale